# SDR CA060504009

- Difficulty date: May 4, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 8,152 hours
- Engine: Lyc O320E2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 76097
- Condition: Damaged
- Location: Engine
- Part time: 2,069 hours
- Component: Engine, Lyc, O320E2A
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYLINDERS REMOVED FOR ON CONDITION INSPECTION, CAMSHAFT FOUND TO HAVE SEVERE CORROSION AND DAMAGE TO ALL LOBES.  ENGINE DISASSEMBLED FOR OVERHAUL, AND THE FOLLOWING WAS FOUND; BOTH INTAKE LOBES ON CAMSHAFT DESTROYED, ALL TAPPET BODIES DAMAGED, OIL PUMP HOUSING P/N 78528 DAMAGED BEYOND REPAIR, AND OIL PUMP IMPELLERS DAMAGED.  ALL INTERNAL COMPONENTS OF THE ENGINE HAD MINOR DAMAGE FROM METAL CONTAMINATION IN THE OIL.
